Skip to content
Osteoporosis medication side effects
avatar
An_251804 posted:
I'm a woman, 66, in excellent health except that my t-scores fall in the osteoporosis range. I'm slightly under 5' and about 85 lbs. with small bones/no previous fractures. I took Fosamax for 7 years with no apparent benefit--t-scores worse each year--then no prescribed meds for 3 years. I started Forteo last January. During my second month on Forteo, I developed dizziness/vertigo that made it difficult to drive or even walk a straight line. These symptoms diminished somewhat when I tried dosing every other day, and they stopped completely after 2 weeks off Forteo. Subsequently, the dizziness/vertigo returned after a single dose of Forteo.

My doctor is now recommending Prolia, which also lists dizziness/vertigo as a known side effect (about 5% of users). In view of my experience with Forteo and my low weight, I'm terrified of developing side effects that will last 6 months. I've tried contacting the manufacturers of Prolia, but the only people that patients are allowed to speak with are a nurse and a pharmacist who can't answer any of my questions. ADVICE NEEDED.
Reply


Helpful Tips

Test your calcium supplement to see how well it dissolvesExpert
Place a calcium supplement in vinegar or warm water for 30 minutes while stirring occasionally. If the supplement dissolves, it will ... More
Was this Helpful?
55 of 66 found this helpful

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

For more information, visit the National Osteoporosis Foundation website